MAUDE Adverse Event Report: MEDTRONIC HEART VALVES DIVISION SIMUPLUS; RING, ANNULOPLASTY

MEDTRONIC HEART VALVES DIVISION SIMUPLUS; RING, ANNULOPLASTY
Model Number 7700FB32
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Stroke/CVA (1770); Thrombosis/Thrombus (4440)
Date of Event 04/16/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product analysis: the device remains implanted, therefore no product analysis can be performed.Conclusion: without the return of the product, no definitive conclusion can be made regarding the clinical observation.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that 5 days post implant of this 32mm mitral annuloplasty band, the patient experienced an ischemic stroke.It was stated that the patient first presented with sudden onset left-sided weakness and left facial droop.It was reported that a right superior m2 occlusion was discovered.It was stated that the following day, the patient symptoms included left facial droop, dysarthria, left arm weakness, left leg drift, and left sided sensation change.It was reported that computed tomography (ct) imaging showed right superior m2 occlusion due to the presence of a thrombus in a right m2 segment of the middle cerbral artery branch, perfusion defect in the frontotemporal region compatible with ischemia with penumbra without the presence of core infarct and subtle early ischemic changes in the right sub insular and right frontal regions.A thrombectomy was performed.It was mentioned that the patient did not have a prior history of strokes.It was reported that the patient has recovered.No additional adverse patient effects were reported.

Brand Name
SIMUPLUS
Common Device Name
RING, ANNULOPLASTY
Manufacturer (Section D)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
Manufacturer (Section G)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key16885821
Report Number2025587-2023-01972
Device Sequence Number20356421
Product Code KRH
UDI-Device Identifier00763000271015
UDI-Public00763000271015
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K201449
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/07/2026
Device Model Number7700FB32
Device Catalogue Number7700FB32
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2023
Initial Report FDA Received Date05/08/2023
Date Device Manufactured01/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age61 YR
Patient SexFemale
Patient Weight57 KG
Patient EthnicityNon Hispanic
Patient RaceWhite